# SDR CA040811008

- Difficulty date: August 5, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Aerosp AS 355F1
- Aircraft time: 5,680 hours
- Engine: Allsn 250C20F
- System (JASC): 6322 · Rotorcraft Cooling Fan System
- Part: Blower
- Part number: 355A340109
- Part serial: 2855
- Condition: Damaged
- Location: Oil Cooler
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) DURING OPERATION A NOISE WAS HEARD FROM THE BACK OF THE AIRCRAFT, AIRCRAFT WAS LANDED AND DURING INSPECTION TO DETERMINE THE ORIGIN OF THE SOUND IT WAS NOTED THAT THE OIL COOLER BLOWER ASSY WAS DAMAGED AND HAD SEVERAL PIECES MISSING. THE AIRCRAFT WAS RETURNED TO BASE BY ROAD AND WAS DISASSEMBLED TO THE EXTENT REQUIRED TO INSPECT FOR OTHER DAMAGE. ONCE THE BLOWER WAS REMOVED IT WAS NOTED THAT THE FIRST STAGE OF THE ASSY HAD 2 SMALL NICKS ON 2 OF THE ROTATING BLADES.  THE FIRST STAGE STATOR CASE, THE SECOND STAGE ROTATING AND STATIONARY COMPONENTS HAD EXTENSIVE DAMAGE AND WERE FOUND IN SEVERAL PIECES.   SUSPECT DAMAGE COULD HAVE BEEN CAUSED BY FOD.
